MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC FUSION OMNI-TOME PRE-LOADED SPHINCTEROTOME; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

WILSON-COOK MEDICAL INC FUSION OMNI-TOME PRE-LOADED SPHINCTEROTOME; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number G55814
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # k172288.Investigation evaluation: the product said to be involved was returned in an open pouch from the lot number provided in the report.The label matches the product returned.Our laboratory evaluation of the returned device said to be involved confirmed the report.A visual examination of the distal end of the returned device showed that the cutting wire had broken at the distal end.A portion of the cutting wire measuring approximately 4.5 cm had detached and was not included in the return.Blackening was observed on both the distal and proximal segments of the remaining cutting wire at the points of fracture.The blackened area is at the most proximal end of the cutting wire, this location may indicate contact with the scope when current was applied to the cutting wire causing the breakage.A product discrepancy or anomaly that could have contributed to this reported occurrence was not observed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our visual evaluation of the returned devices confirmed the cutting wire is broken.A definitive cause for this observation could not be determined however the location of the break is indicative of contact with the scope when current was applied to the cutting wire.The instructions for use caution the user with the following comment: ¿when applying current, ensure cutting wire is completely out of endoscope.Contact of cutting wire with endoscope may cause grounding, which can result in patient injury, operator injury, a broken cutting wire, and/or damage to endoscope.¿ responses to additional questions indicated that the distal end of the device was formed manually.The instructions for use states the following: "note: do not apply manual pressure to tip or cutting wire of sphincterotome in an attempt to influence orientation, as this may result in damage to the device." prior to distribution, all fusion omni-tome pre-loaded sphincterotomes are subjected to a visual inspection and functional test to ensure device integrity.The functional test includes bowing the sphincterotome to ensure the distal end responds to handle manipulation.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.Additional comments regarding this report: based on the information provided that the tip of the sphincterotome/cutting wire was "twisted/manipulated" [manual formation], a cook representative has been directed to contact the medical facility involved in an effort to promote further education and understanding related to appropriate usage of this product.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp) procedure, the physician used a cook fusion omni-tome pre-loaded sphincterotome.It was reported that the cutting cable in sphincterotome broke on the proximal end.Our evaluation of the returned device determined that approximately 4.5 cm is missing from the cutting wire.[subject of report] according to the initial reporter, a section of the device did not remain inside the patient¿s body, but a portion of the cutting wire measuring approximately 4.5 cm is missing and was not included in the return of the device.According to the reporter the missing portion was not found.No further information was provided by the initial reporter, and it was stated that the patient did not require any additional procedures and the patient did not experience any adverse effects due to this occurrence.

Brand Name
FUSION OMNI-TOME PRE-LOADED SPHINCTEROTOME
Common Device Name
KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key16255201
Report Number1037905-2023-00035
Device Sequence Number5473119
Product Code KNS
UDI-Device Identifier00827002558144
UDI-Public(01)00827002558144(17)251031(10)W4651796
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Model NumberG55814
Device Catalogue NumberFS-OMNI-35-260
Device Lot NumberW4651796
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/10/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/07/2023
Initial Report FDA Received Date01/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ELECTROSURGICAL GENERATOR ERBE; METII-35-260 WIRE GUIDE; OLYMPUS 500 PE, MODEL UNKNOWN
Patient SexUnknown